Alert archive / Nevada / High Wind Warnings in 2019
High Wind Warning 2, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Apr 8, 2019, 2:17 PM PDT for Elko County, Nye County, Nevada. It took effect at Apr 9, 2019, 5:00 PM PDT. It was in force for 24 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2019, 2:17 PM PDT (21:17 UTC)
- In effect from
- Apr 9, 2019, 5:00 PM PDT
- Expired
- Apr 10, 2019, 5:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 8:03 PM PDT | NON-TSTM WND GST 64 | 5 Sw Ruby Valley, NV | MESONET STATION RBVN2 RUBY VALLEY RAWS. |
| Apr 10, 1:03 AM PDT | NON-TSTM WND GST 69 | 5 Sw Ruby Valley, NV | MESONET STATION RBVN2 RUBY VALLEY. |
| Apr 10, 7:16 AM PDT | NON-TSTM WND GST 61 | 4 Ssw Ruby Valley, NV | MESONET STATION RBYNV RUBY VALLEY NDOT. |
| Apr 10, 11:03 AM PDT | NON-TSTM WND GST 42 | 18 Nne Wells, NV | MESONET STATION HDSNV US-93 HD SUMMIT. ADVISORY OUT FROM 4/9/2019 TUES-THROUGH WED 11 PM FOR STRONG AND GUSTY WINDS. NV HIGHWAY PATROL REPORTED ON 4/10/2019 AT 11:10 AM STATED A PICKUP PULLING A TRAVEL TRALER WAS IMPACTED BY WINDS, BLOWN OFF THE ROAD, ROLLED A |
| Apr 10, 11:32 AM PDT | NON-TSTM WND GST 58 | 2 S Ruby Lake, NV | MESONET STATION RLKN2 RUBY LAKE RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS75 KLKN 082117 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 217 PM PDT Mon Apr 8 2019 NVZ040-091530- /O.UPG.KLKN.HW.A.0001.190409T1800Z-190410T1200Z/ /O.NEW.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/ /O.NEW.KLKN.WI.Y.0008.190409T2100Z-190410T0000Z/ /O.NEW.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ Northwestern Nye County- 217 PM PDT Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 11 PM PDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 5 PM to 11 PM PDT Tuesday. a Wind Advisory has also been issued. This Wind Advisory is in effect from 2 PM to 5 PM PDT Tuesday. In addition...a Wind Advisory has been issued. This Wind Advisory is in effect from 11 PM Tuesday to 11 PM PDT Wednesday. * WINDS...Strong post frontal winds are expected in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Tuesday evening. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Tonopah and Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-091530- /O.UPG.KLKN.HW.A.0001.190409T1800Z-190411T0400Z/ /O.NEW.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/ /O.NEW.KLKN.WI.Y.0008.190409T2100Z-190410T0300Z/ /O.NEW.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/ Southeastern Elko County- 217 PM PDT Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 8 PM TUESDAY TO 5 PM PDT WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 8 PM Tuesday to 5 PM PDT Wednesday. a Wind Advisory has also been issued. This Wind Advisory is in effect from 2 PM to 8 PM PDT Tuesday. In addition...a Wind Advisory has been issued. This Wind Advisory is in effect from 5 PM to 11 PM PDT Wednesday. * WINDS...Strong post frontal winds are expected in southeastern Elko county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday evening lasting through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. The winds will impact I-80 and Wendover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-091530- /O.NEW.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.NEW.KLKN.WI.Y.0008.190409T2100Z-190410T0000Z/ /O.NEW.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/ Northeastern Nye County- 217 PM PDT Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 11 PM PDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 5 PM to 11 PM PDT Tuesday. a Wind Advisory has also been issued. This Wind Advisory is in effect from 2 PM to 5 PM PDT Tuesday. In addition...a Wind Advisory has been issued. This Wind Advisory is in effect from 11 PM Tuesday to 11 PM PDT Wednesday. * WINDS...Strong post frontal winds are expected in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Tuesday evening. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-034-035-037-039-091530- /O.NEW.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County- 217 PM PDT Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 5 PM Tuesday to 11 PM PDT Wednesday. * WINDS...Strong post frontal winds are expected in northern Elko, White Pine, Southern and Lander counties. Northwest winds with speeds of 30 mph with gusts to 50 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SH
4 follow-up statements
781 WWUS75 KLKN 090945 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 245 AM PDT Tue Apr 9 2019 NVZ033-100345- /O.NEW.KLKN.WI.Y.0009.190409T2100Z-190410T0300Z/ /O.CON.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/ /O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/ Southeastern Elko County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 2 PM this afternoon to 8 PM PDT this evening. * WINDS...Strong post frontal winds are expected in southeastern Elko county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday evening lasting through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. The winds will impact I-80 and Wendover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-100345- /O.NEW.KLKN.WI.Y.0009.190409T2100Z-190410T0000Z/ /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/ Northwestern Nye County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 2 PM to 5 PM PDT this afternoon. * WINDS...Strong post frontal winds are expected in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Tuesday evening. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Tonopah and Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-100345- /O.NEW.KLKN.WI.Y.0010.190410T0600Z-190411T0600Z/ /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0008.190409T2100Z-190410T0000Z/ Northeastern Nye County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 PM this evening to 11 PM PDT Wednesday. * WINDS...Strong post frontal winds are expected in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Tuesday evening. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-034-035-037-039-100345- /O.CON.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County- 245 AM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are expected in northern Elko, White Pine, Southern and Lander counties. Northwest winds with speeds of 30 mph with gusts to 50 mph. * TIMING...The strong winds are expected to begin Tuesday afternoon lasting through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
224 WWUS75 KLKN 092112 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 212 PM PDT Tue Apr 9 2019 NVZ040-101515- /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0009.000000T0000Z-190410T0000Z/ /O.CON.KLKN.WI.Y.0008.190410T0600Z-190411T0600Z/ Northwestern Nye County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. From the evening to Wednesday the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strong winds are occurring today which will last through this evening. The winds will weaken to Advisory level this evening and last to Wednesday. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Tonopah and Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-101515- /O.CON.KLKN.HW.W.0002.190410T0000Z-190410T0600Z/ /O.CON.KLKN.WI.Y.0008.000000T0000Z-190410T0000Z/ /O.CON.KLKN.WI.Y.0010.190410T0600Z-190411T0600Z/ Northeastern Nye County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in northern Nye county. Northwest winds with speeds of 40 mph with gusts to 60 mph. From the evening to Wednesday the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strong winds are occurring and will last through this evening. The winds will weaken to Advisory level this evening and last to Wednesday. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-101515- /O.CON.KLKN.HW.W.0002.190410T0300Z-190411T0000Z/ /O.CON.KLKN.WI.Y.0009.000000T0000Z-190410T0300Z/ /O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/ Southeastern Elko County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in southeastern Elko county. Northwest winds with speeds of 40 mph with gusts to 60 mph. Wednesday evening the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strong winds are occurring today and will last through Wednesday afternoon. Wednesday evening the winds will weaken to advisory levels. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. The winds will impact I-80 and Wendover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-034-035-037-039-101515- /O.CON.KLKN.WI.Y.0008.190410T0000Z-190411T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County- 212 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * WINDS...Strong post frontal winds are occurring in northern Elko, White Pine, Southern and Lander counties. Northwest winds with speeds of 30 mph with gusts to 50 mph. * TIMING...The strong winds are occurring today and will last through Wednesday afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SH
877 WWUS75 KLKN 100937 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 237 AM PDT Wed Apr 10 2019 NVZ033-110345- /O.CON.KLKN.HW.W.0002.000000T0000Z-190411T0000Z/ /O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/ Southeastern Elko County- 237 AM PDT Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WINDS...Strong winds continue today in southeastern Elko county. Northwest winds with speeds of 40 mph with gusts to 60 mph are expected. This evening the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strongest winds will occur through this afternoon. This evening the winds will weaken to advisory levels. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. The winds will impact I-80 and Wendover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-034-035-037-039-040-110345- /O.CON.KLKN.WI.Y.0008.000000T0000Z-190411T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northwestern Nye County- 237 AM PDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Strong winds will continue in northern Elko, White Pine, Southern and Lander counties. Northwest winds with speeds of 30 mph with gusts to 50 mph can be expected. * TIMING...The strong winds will occur this afternoon. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-110345- /O.CON.KLKN.WI.Y.0010.000000T0000Z-190411T0600Z/ Northeastern Nye County- 237 AM PDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Strong winds continue in northern Nye county. Northwest winds of 30 mph gusting to 50 mph can be expected. * TIMING...The strongest winds are expected this afternoon. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
937 WWUS75 KLKN 102107 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 207 PM PDT Wed Apr 10 2019 NVZ033-110600- /O.CON.KLKN.HW.W.0002.000000T0000Z-190411T0000Z/ /O.CON.KLKN.WI.Y.0008.190411T0000Z-190411T0600Z/ Southeastern Elko County- 207 PM PDT Wed Apr 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Strong winds continue today in southeastern Elko county. Northwest winds with speeds of 30-40 mph with gusts to 60 mph are expected. This evening the winds will weaken to 30 mph gusting to 50 mph. * TIMING...The strongest winds will occur through this afternoon. This evening the winds will weaken to advisory levels. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. The winds will impact I-80 and Wendover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-034-035-037-039-040-110600- /O.CON.KLKN.WI.Y.0008.000000T0000Z-190411T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northwestern Nye County- 207 PM PDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Strong winds will continue in northern Elko, White Pine, Southern and Lander counties. Northwest winds with speeds of 30 mph with gusts to 50 mph can be expected. * TIMING...The strong winds will occur this afternoon to evening. * IMPACTS...The winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-110600- /O.CON.KLKN.WI.Y.0010.000000T0000Z-190411T0600Z/ Northeastern Nye County- 207 PM PDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Strong winds continue in northern Nye county. Northwest winds of 30 mph gusting to 50 mph can be expected. * TIMING...The strongest winds are expected this afternoon to evening. * IMPACTS...The strong winds will blow away loose and unanchored property. The winds will make travel difficult which will be most pronounced with high profile vehicles. These winds will impact Highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 99
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 8, 4:50 AM PDT, 9 hours 27 minutes earlier.
Area forecast discussion, Apr 8, 4:50 AM PDT, 9 hours 27 minutes before
Area Forecast Discussion National Weather Service Elko NV 450 AM PDT Mon Apr 8 2019 .SYNOPSIS...A few afternoon showers and thunderstorms are possible mainly north of I-80 as a storm system approaches the region. A strong cold front will move through the state Tuesday drastically changing weather conditions with rain and thunderstorms initially with some accumulating valley snow possible Tuesday night. Strong winds will also arrive after the passage of the cold front Tuesday lasting into Wednesday. Another weather disturbance could bring additional showery weather Thursday with temperatures rebounding upward closer to normal Saturday. && .SHORT TERM...Today through Wednesday. Dry and warm conditions will occur today across the state. Temperatures will climb into the lower 70s across many valleys. The afternoon heating and beginning influence of a robust storm system could result in isolated showers and perhaps a few thunderstorms across northern NEvada this afternoon mainly north of I-80. The warm and mostly dry conditions today will be in stark contrast to the weather Tuesday as a storm system and strong cold front move into the Great Basin bringing colder temperatures, strong winds, rain, and snow to much of Nevada. Weather impacts: The cold front will quickly move through the state Tuesday morning into Tuesday afternoon. Rain and a few thunderstorms will initially accompany the front before colder air and falling snow levels will eventually lead to a changeover to snow Tuesday night. However, the heavier precipitation will fall in the form of rain. Light snow accumulations, generally less than one inch, are expected in the valleys with higher amounts in mountain areas. This event could produce up to a quarter inch of rain in some locations. Wind impacts: Strong west to northwest winds will develop Tuesday behind the cold front. Winds in some locations will be in the 30-40 mph range with gusts around 60 mph possible. Northwest Nye and eastern Elko county continue to be the most vulnerable so a high winds watch remains for northwestern Nye county. A high wind watch was issued for southeastern Elko county with models continuing to show windy conditions lasting through Wednesday. Advisory level winds are expected for much of the state Tuesday and Wednesday before subsiding Wednesday night. Temperatures: Temperatures will plummet by 20 degrees in many locations from Monday to Tuesday. Highs in the 70s today will only be in the upper 40s to lower 50s today across northern Nevada with below normal temperatures continuing into Wednesday. Lows tonight largely in the 40s will drop into the 20s and 30s for Tuesday night. .LONG TERM...Wednesday night through next Monday. Strong upper trough moves east into the Four Corners Wednesday night and short ridge moves in briefly overnight Wednesday into Thursday morning. Then another trough drops southeast into the interior West Thursday and Friday. But there is a much disagreement in the long range models and so confidence is pretty low in the details of timing, precip type, and intensity. The current forecast package has another break later Friday and early Saturday, but in general the weekend is a bit stormy, especially in the northern third of the state. The storminess continence into Monday. In general, the long range forecast looks like late February/early March, rather than April: cool, stormy, with mixed precip. Also, as is typical for spring, a fair amount of breeziness. A raw and wet period. && .AVIATION...VFR at all sites through the night Sunday, then increase in southwest winds through Monday afternoon into the evening. Gusts into the mid 20s knots will be possible at all sites Monday afternoon and evening. VCTS Monday afternoon and evening KWMC, KBAM, and KEKO. Increase in clouds and lowering decks/ceilings all sites except KTPH. Mountains obscured KWMC, KBAM, KEKO, and KELY, with higher ridges occasionally obscured KTPH. && .LKN WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday morning through late Tuesday night for Northwestern Nye County. High Wind Watch from Tuesday morning through Wednesday evening for Southeastern Elko County. && 93/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:17 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 56 hr |
Nearby
High Wind Warnings in Nevada, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.